Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 18 (2022), 017, 17 pages      arXiv:2203.04549

The Exponential Map for Hopf Algebras

Ghaliah Alhamzi a and Edwin Beggs b
a) Imam Mohammad Ibn Saud Islamic University (IMSIU), Riyadh, Saudi Arabia
b) Department of Mathematics, Swansea University, Wales, UK

Received June 15, 2021, in final form February 16, 2022; Published online March 09, 2022

We give an analogue of the classical exponential map on Lie groups for Hopf $*$-algebras with differential calculus. The major difference with the classical case is the interpretation of the value of the exponential map, classically an element of the Lie group. We give interpretations as states on the Hopf algebra, elements of a Hilbert $C^{*} $-bimodule of $\frac{1}{2}$ densities and elements of the dual Hopf algebra. We give examples for complex valued functions on the groups $S_{3}$ and $\mathbb{Z}$, Woronowicz's matrix quantum group $\mathbb{C}_{q}[SU_2] $ and the Sweedler-Taft algebra.

Key words: Hopf algebra; differential calculus; Lie algebra; exponential map.

pdf (749 kb)   tex (301 kb)  


  1. Beggs E.J., Differential and holomorphic differential operators on noncommutative algebras, Russ. J. Math. Phys. 22 (2015), 279-300, arXiv:1209.3900.
  2. Beggs E.J., Noncommutative geodesics and the KSGNS construction, J. Geom. Phys. 158 (2020), 103851, 14 pages, arXiv:1811.07601.
  3. Beggs E.J., Majid S., Bar categories and star operations, Algebr. Represent. Theory 12 (2009), 103-152, arXiv:math.QA/0701008.
  4. Beggs E.J., Majid S., Quantum geodesics in quantum mechanics, arXiv:1912.13376.
  5. Beggs E.J., Majid S., Quantum Riemannian geometry, Grundlehren der mathematischen Wissenschaften, Vol. 355, Springer, Cham, 2020.
  6. Bresser K., Müller-Hoissen F., Dimakis A., Sitarz A., Non-commutative geometry of finite groups, J. Phys. A: Math. Gen. 29 (1996), 2705-2735.
  7. Chung F.R.K., Spectral graph theory, CBMS Regional Conference Series in Mathematics, Vol. 92, Amer. Math. Soc., Providence, RI, 1997.
  8. Dubois-Violette M., Masson T., On the first-order operators in bimodules, Lett. Math. Phys. 37 (1996), 467-474, arXiv:q-alg/9507028.
  9. Dubois-Violette M., Michor P.W., Connections on central bimodules in noncommutative differential geometry, J. Geom. Phys. 20 (1996), 218-232, arXiv:q-alg/9503020.
  10. Fiore G., Madore J., Leibniz rules and reality conditions, Eur. Phys. J. C Part. Fields 17 (2000), 359-366, arXiv:math.QA/9806071.
  11. Franz U., Lévy processes on quantum groups, in Probability on Algebraic Structures (Gainesville, FL, 1999), Contemp. Math., Vol. 261, Amer. Math. Soc., Providence, RI, 2000, 161-179.
  12. Gomez X., Majid S., Braided Lie algebras and bicovariant differential calculi over co-quasitriangular Hopf algebras, J. Algebra 261 (2003), 334-388, arXiv:math.QA/0112299.
  13. Hausner M., Schwartz J.T., Lie groups; Lie algebras, Gordon and Breach Science Publishers, New York - London - Paris, 1968.
  14. Kulish P.P., Reshetikhin N.Yu., Quantum linear problem for the sine-Gordon equation and higher representations, J. Sov. Math. 23 (1983), 2435-2441.
  15. Lance E.C., Hilbert $C^*$-modules. A toolkit for operator algebraists, London Mathematical Society Lecture Note Series, Vol. 210, Cambridge University Press, Cambridge, 1995.
  16. Madore J., An introduction to noncommutative differential geometry and its physical applications, 2nd ed., London Mathematical Society Lecture Note Series, Vol. 257, Cambridge University Press, Cambridge, 1999.
  17. Majid S., Quantum and braided-Lie algebras, J. Geom. Phys. 13 (1994), 307-356, arXiv:hep-th/9303148.
  18. Majid S., Foundations of quantum group theory, Cambridge University Press, Cambridge, 1995.
  19. Mourad J., Linear connections in non-commutative geometry, Classical Quantum Gravity 12 (1995), 965-974.
  20. Sklyanin E.K., Some algebraic structures connected with the Yang-Baxter equation, Funct. Anal. Appl. 16 (1982), 263-270.
  21. Taft E.J., The order of the antipode of finite-dimensional Hopf algebra, Proc. Nat. Acad. Sci. USA 68 (1971), 2631-2633.
  22. Weisstein E.W., Generalized hypergeometric function, From MathWorld - A Wolfram Web Resource,
  23. Woronowicz S.L., Twisted ${\rm SU}(2)$ group. An example of a noncommutative differential calculus, Publ. Res. Inst. Math. Sci. 23 (1987), 117-181.
  24. Woronowicz S.L., Differential calculus on compact matrix pseudogroups (quantum groups), Comm. Math. Phys. 122 (1989), 125-170.

Previous article  Next article  Contents of Volume 18 (2022)